Personal Art Blog

Sharing the lessons I teach at the Artist Guild and the personal discoveries in my art.

Sunday, January 4, 2015

My Red Teapot - Day 4


My Red Teapot

7x9in watercolor on moleskin paper  SOLD


Artist Note
Remember in my last post 
saying painting only 
one item is so much easier...

Well...this is almost one item with 
the pot and cup linked together.
My regular followers know
how many times I have painted this 
much loved teapot.

Started from memory
in ER during the final hour when I knew
all would be okay.

On a serious note.
I am passing this info on in case 
it can be helpful.

I spent 9 hours in the ER with my 
hubby yesterday. 
A very serious allergy reaction to a 
med he had been taking 15 years.
Enalapril.
We are all familiar with a reaction to 
something immediate - like a bee sting
or food, but I was unaware that you 
can also have a gradual 
build up leading to a very severe one.
He has had a dry cough for a couple of 
years and that was apparently 
a symptom all was not well.

The ER doctor 
recognized the culprit was 
Enapril for blood pressure, 
causing the Angioedema
He started the standard treatment
to WHICH my hubby DID NOT RESPOND
 We had some heart thumping moments
of fear and dread.
The clever (young) doctor remembered 
reading something and went and 
researched on the 
computer and found it.
Fresh Frozen plasma 
has started to be used as a successful treatment.
Keep that part in mind if  you 
or someone you know
is ever in a similar predicament...
especially in a small town hospital 
where they do not see a lot of
angioedema.
One pouch of drip drip and the swelling 
started to respond and after the second 
bag he could feel he wasn't 
suffocating to death

The drugs in the 
category ACE inhibitors.
are used for:
blood pressure
coronary artery disease,
diabetes,
mellitus,
chronic renal disease and 
recurrent stroke

if interested -read details HERE

Praising God for answered prayers.
Our grateful thanks to 
Paul and Lindy Bridgers 
who came over and prayed for 
my husband and the 
MVRHospital's Doctor Kinkel.









29 comments:

  1. Thank you for passing this information, Julie.
    So happy to know that your husband is now well !
    Take care of you !

    ReplyDelete
  2. Wow, Julie ... I hope he has fully recovered. I take similar medication, so thanks for the warning.

    ReplyDelete
  3. Glad there was a clever doctor who knew what to do ! I am taking same kind of medication and have some bad side effects too , thanks for sharing this information. Love your red teapot and cup and the way you treat watercolor almost as if it were oil...great effect !

    ReplyDelete
  4. Dearest Julie - I am so glad your hubby is okay. What a terrifying experience. So thankful that your smart doctor was on board. I think perhaps he may have been given some help from above! Take care and love your beautiful teapot. Hugs

    ReplyDelete
  5. Whoa, this brought back heart thumping memories of me taking my husband to ER last year. Thank God a Fire Station was closer and I went there. Similar symptoms and it was the medication. We are very fortunate women and yes, thankful for all the good health workers out there. And, the firemen.

    ReplyDelete
  6. I am thanking the Lord with you for that doc and your hubby's recovery! Goodness what a terrible scare.

    And I do love this painting, especially those blurred edges with the white bleeding into the magenta showing off some hot steam.

    ReplyDelete
  7. I love the painting, Julie. Thank you for the heads up on the ER incident. That is scary stuff! I hope all will be well with your hubby...I'll have to warn mine, as I think he is on the same med.

    ReplyDelete
  8. oh my gosh...what an ordeal! So glad that the doctor figured things out. The painting is splendid...what a wonderful color! Continued good thoughts going up for your dear h. So happy that he is alright now!

    ReplyDelete
  9. Dear Julie, what a horrifying experience! I am so happy it all turned out well and he is now well. Thank the Lord for good doctors!

    I love your red teapot and cup painting!!

    ReplyDelete
  10. Julie, so sorry to hear about your heart stopping day, but happy that all is well in the end. Thank you for making us all aware of this possible complication.

    ReplyDelete
  11. Horrible! How scared you must have been! I knew you could develop an allergery anytime to anything you weren't allergic to before--and likewise, become i allergic--but I never considered that one of those things could be one of your medications! In credible piece of knowledge. I am so sorry you picked it up in such a traumatic way. I certainly am,glad you had a young alert, dedicated doctor at that small hospital. The beautiful teapot goes to him.!

    ReplyDelete
  12. How scary for you and your hubby! Thanks for the info. Glad to know something was done and he recovered!

    Now that things are better, I am sure that helps your continued art focus. Your painting is lovely! I think red is a hard color but you have done a great job with depicting value changes!

    ReplyDelete
  13. My favorite red teapot!

    I am glad that your husband is going to be OK and that the doctor had the experience to figure things out. I take a similar drug (along with the cholesterol drug linked to the main problem of the swelling) and so will tuck the info away for reference. Honestly, I am grateful for the drugs that we have but sometimes the side effects are scary!

    ReplyDelete
  14. Julie--beautiful painting! Curious about the moleskin paper--what it is and why you like it. Meds in general are scary to me--I'm so glad the young doctor was there for your husband. Its so easy for them to prescribe this stuff--

    ReplyDelete
    Replies
    1. I like the surface of the moleskin. Smooth for drawing and still will take watercolor. The book has a handy band so keep closed. It fits into a purse comfortable. There are smaller ones but not quite as handy for my eyes.

      Delete
    2. I agree about the meds, Kathryn.

      Delete
  15. omg Julie! Thank you for the info on this...as I've been on another high blood pressure medication for many, many years. I've had some other medications that have caused some horrific side effects...so I appreciate the heads up. It's better that we are aware - we all have to be our own best advocates in health care. Grateful your hubby came through ok & this young physician followed his hunch & it came through for him. I'm amazed that you still had the energy to do this beautiful watercolor after all that- but those moleskin books are great to carry around in your purse!

    ReplyDelete
  16. wow! thanks for this information - so glad that he is okay!

    ReplyDelete
  17. I really love the colors in this piece! I'm glad that he is okay, now, too. That must have been frightening for both of you!

    ReplyDelete
  18. What a scare, Julie, and I am so relieved that all turned out well. What a marvelous doctor with the right experience to treat this! A miracle, indeed.

    Nice to see the red teapot again. It just makes me smile. Lovely effects with the watercolor!

    ReplyDelete
  19. Ay yay yay. You do have your challenges. I'm glad it turned out well and thank you for the info. I don't take meds and neither does my sister, but we've both had a persistent cough for several years. I wonder now if it's some kind of allergy. Food for thought.

    Great painting as always. I love your red teapot and your blue vase.

    ReplyDelete
  20. Very amazing that you managed to do this beautiful painting during all of That! I want a red tea kettle now! Congrats on your strength as a wife and painter.

    ReplyDelete
  21. Oh, Julie - it was heart-stopping to read of your husband's medical emergency and I am so grateful that the young doctor was so well read and astute. Thank goodness for happy endings. It was very thoughtful of you to share the related medical information - my brain has filed it away in the event I should ever need it. Thank you, Julie. The red teapot comforts me for some reason - perhaps as a sign of beauty and stability in a world that can so easily spin out of control.

    ReplyDelete
  22. Glad to hear your husband's OK! Scary!!!
    And love seeing your work on the 30/30! Or anytime! But didn't we promise not to do it again? Or was I dreaming...

    ReplyDelete
  23. Just returned from my "time away" and reading this post scared me to death! One never knows...I take 2 blood pressure pills and have never had a bad reaction but I will be aware now...thank you friend, for sharing!!! LOVE your teapots . Love the vibrant colors in .this one!! and again...so happy that hubby is doing well ...thank God for the young Doctor who knew enough to investigate.

    ReplyDelete
  24. Glad all turned out... Happy New Year! Love the color in this one...

    ReplyDelete
  25. Well that must have been scary. Glad all is well. Love the teapot.

    ReplyDelete
  26. I am so glad things turned out okay. How scary. Young doctors get a bad wrap sometimes, but as you learned they are excellent in that they are fresh and up-to-date on treatments because they have been studying so recently. Give your hubby well wishes for a speedy and full recovery and for a good new medication!

    Love your teapot!!!

    ReplyDelete

I love that you are taking the time to comment and thank you for it. I am sure other readers will enjoy them too. If you cannot comment through this format then email me at juliefordoliver@gmail.com
Cheers,
Julie